MAUDE Adverse Event Report: ZIMMER BIOMET, INC. REGENEREX SERIES A PATELLA 3 PEG DCM ARCOM POROUS TITANIUM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. REGENEREX SERIES A PATELLA 3 PEG DCM ARCOM POROUS TITANIUM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Corroded (1131); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has indicated that the product will not be returned to zimmer biomet for investigation as the hospital policy will not allow returns.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial knee procedure.Subsequently, the patient was revised two years later due to discomfort and pain.Titanium pegs on backside of patellar component sheared off during use.The plastic patellar component as well as the sheared off metal debris were removed.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.No devices or photos were received; therefore, the condition of the components is unknown.Review of the device history record identified no deviations or anomalies during manufacturing.No medical records were provided.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial knee arthroplasty.Approximately 2 years post implantation, the patient was revised due to pain and discomfort.During the revision, it was noted the patella peg had sheared off and was freely floating within the knee, metal debris, metallosis, synovitis, and gray tissue.The patella was revised.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 141273 - tibial component - 865310, 141369 - stem - 588030, ep-183641 - tibial insert - 464080, 184506 - femoral component - 009280.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No devices or photos were received; therefore, the condition of the components is unknown.The device history record was reviewed and no discrepancies relevant to the reported event were found.Primary operative notes state no intra- operative complication.Revision surgical notes confirm that document provided state that patella component had sheared off at its pegs and was freely floating within the knee.Noted metal debris, gray tissue throughout the knee, patella sheared off at its pegs and was freely floating within the knee.Performed synovectomy of medial and lateral gutters, intercondylar notch, and removed patella component.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REGENEREX SERIES A PATELLA 3 PEG DCM ARCOM POROUS TITANIUM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key8577769
Report Number0001825034-2019-01969
Device Sequence Number16528306
Product Code JWH
UDI-Device Identifier00880304554405
UDI-Public(01)00880304554405(17)210307(10)006170
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model NumberN/A
Device Catalogue Number141355
Device Lot Number006170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer10/09/2019
04/14/2022
08/29/2022
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date10/11/2019
05/06/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight68 KG